Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


VL and vaccines
Jan 10, 2003

How long after receiving a vaccination should i wait to get a vl test? I had a flu shot Nov 1st and Pneumonea and Hep A. shots on Dec 10th. Also, on Dec 10th my Dr. gave me 40 mg of prednisone per day for 10 days to help clear up a skin rash. Does prednisone effect any lab? Lastly, could my skin problems be MAC? I am taking azythromycin twice a week to keep from getting MAC but if I do have MAC now, is that profolactic dose doing more damage than good? I guess i biopsy of my rash should be done but recall seeing discussion or some concern of an accurate biopsy after receiving prednisone.

Response from Dr. Holodniy

Most people would recommend waiting at least 2 weeks, and probably 4 weeks after receiving a vaccination before getting a viral load and CD4 count. Prednisone might affect the CD4 count, either up or down. Since prednison is an immunosuppressant drug, it is usually not a good idea to biopsy skin when people are receiving it, because it could mask what is causing the skin reaction. I doubt the skin condition is related to MAC, but it could be related to a drug reaction from azithromycin or any other medication you are taking.



Previous
Could altering the optimum pH for Aids to thrive facilitate healing?
Next
Rejected Blood Donation

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement